Q:

Is Aleve a blood thinner?

A:

Quick Answer

Aleve, also referred to as naproxen sodium, or simply naproxen, is a nonsteroidal anti-inflammatory drug, rather than a blood thinner, although it can thin one's blood. This medication helps to reduce hormones in the body that cause inflammation and pain.

Continue Reading

Full Answer

Aleve is a medication that is temporarily used to reduce minor aches and pains from ailments such as arthritis, muscle aches, menstrual cramps, headaches, backaches, toothaches and the common cold. The medication may also be used to temporarily reduce fever. According to MedicineNet, this medication should be avoided by individuals taking anticoagulents such as Coumadin, as the medication causes the blood to thin. In such instances, excessive blood thinning can cause bleeding.

Learn more about Medications & Vitamins

Related Questions

  • Q:

    Is there aspirin in Aleve?

    A:

    Aleve does not contain aspirin, according to Drugs.com. Naproxen is the active ingredient in Aleve, which is a nonsteroidal anti-inflammatory medication that relieves pain and inflammation by reducing the levels of certain hormones in the body.

    Full Answer >
    Filed Under:
  • Q:

    What is the dosage for Aleve?

    A:

    The typical adult dosage of Aleve, a brand of naproxen, is 250 mg to 500 mg orally, twice per day, according to Drugs.com. The recommended geriatric dosage is 250 mg every eight hours. Pediatric and juvenile dosages vary, but they are usually significantly lower than adult dosages.

    Full Answer >
    Filed Under:
  • Q:

    What are the recommended dosages for Aleve?

    A:

    The recommended dosages for Aleve for pain management is one tablet, caplet, gelcap or liquid gel every 8 to 12 hours, as stated by Drugs.com. Aleve is a brand name for the drug naproxen, a nonsteroidal anti-inflammatory drug, or NSAID, prescribed to treat or manage pain, fever, swelling and stiffness. Available in 220 milligram tablets or caplets, Aleve can be purchased over-the-counter in the United States and Canada.

    Full Answer >
    Filed Under:
  • Q:

    Does Aleve contain caffeine?

    A:

    According to the Aleve website, Aleve does not contain any caffeine. Aleve does not contain acetaminophen, ibuprofen or aspirin either. Aleve should not be mixed with any other pain reliever unless an individual is explicitly told to do so by a medical professional.

    Full Answer >
    Filed Under:

Explore